# SDR 2017FA0000456

- Difficulty date: August 17, 2017
- Submitted: August 17, 2017
- Operation: General aviation
- Aircraft: N560TH
- Make and model: Cessna 172S
- Aircraft serial: 172S11668
- Aircraft time: 267 hours
- Engine: Lyc IO360L2A
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Servo
- Part number: RSA5AD1
- Part serial: AV207971419
- Condition: Defective
- Location: Fuel System
- Part time: 267 hours
- Stage of operation: LD
- How discovered: C
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

ON A FLIGHT AROUND THE PATTERN AT KGGG AIRPORT.  DURING THE FINAL DESCENT TO LAND THE PILOT PULLED THE THROTTLE TO IDLE.  THE ENGINE CONTINUED TO WINDMILL BUT BECAME VERY QUIET.  WHEN THE AIRCRAFT TOUCHED DOWN AND BEGAN TO ROLL THE PROPELLER STOPPED TURNING.  THE ENGINE HAD SHUTDOWN ON ITS OWN SOMEWHERE DURING THE DESCENT TO LAND.  WHEN MAINTENANCE PULLED RAN THE AIRCRAFT THEY FOUND THAT THE MIXTURE VERY EXCESSIVELY RICH YIELDING A 200 + RPM RISE.  THIS CAUSED THE ENGINE TO DIE AT IDLE.  THE SERVO VENTURI WAS PULLED TO INSPECT BEHIND IT FOR CONTAMINATION.  THIS IS A COMMON PROBLEM ON THE VERTICALLY MOUNTED RSA STYLE SERVO.  THE AREA BEHIND THE SERVO VENTURI WAS COMPLETELY COVERED IN FUEL DYE FROM AVGAS.  THIS CAUSED THE ENGINE TO STOP.  MANUFACTURER WAS CONTACTED ABOUT THE PROBLEM AND THEY WERE ADAMANT THAT THE ISSUE WAS "OVER-PRIMING".  HOWEVER, PILOTS AT THIS FLIGHT SCHOOL HAVE BEEN CAREFUL TO FOLLOW MANUFACTURERS PROCEDURES WHEN STARTING THE AIRCRAFT.
